Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 16, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 14, 2008, 11:15 PM CDT for Union Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2008, 11:15 PM CDT (04:15 UTC)
- Expired
- Mar 14, 2008, 11:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 165 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 7:14 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1478 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 150415 TORSHV LAC111-150445- /O.NEW.KSHV.TO.W.0016.080315T0415Z-080315T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1115 PM CDT FRI MAR 14 2008 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN UNION PARISH IN NORTH CENTRAL LOUISIANA... * UNTIL 1145 PM CDT * AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES NORTH OF MARION...OR JUST WEST OF HUTTIG...MOVING SOUTHEAST AT 40 MPH. * THE TORNADO WILL BE NEAR... 8 MILES NORTHEAST OF MARION BY 1120 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEAST TEXAS. LAT...LON 3287 9208 3288 9232 3301 9234 3301 9206 TIME...MOT...LOC 0415Z 295DEG 35KT 3303 9223 $$ 15
1 follow-up statement
000 WWUS54 KSHV 150434 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1133 PM CDT FRI MAR 14 2008 LAC111-150445- /O.CON.KSHV.TO.W.0016.000000T0000Z-080315T0445Z/ UNION LA- 1133 PM CDT FRI MAR 14 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR NORTHEASTERN UNION PARISH... AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR THE UNION...MOREHOUSE PARISH LINE...OR ABOUT 4 MILES EAST NORTHEAST OF THE LOCO COMMUNITY...MOVING SOUTHEAST AT 40 MPH. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEAST TEXAS. LAT...LON 3287 9208 3287 9220 3301 9220 3301 9206 TIME...MOT...LOC 0433Z 295DEG 35KT 3295 9204 $$ 15
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 14, 10:02 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 14, 10:02 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1002 PM CDT FRI MAR 14 2008 .DISCUSSION... HAVE UPDATED THE ZONES TO REFLECT THE CURRENT TORNADO WATCH AND ONGOING WEATHER. STILL A CHANCE OF MORE SHOWERS AND THUNDERSTORMS INTO THE OVERNIGHT HOURS MAINLY OVER THE NORTHERN MOST ZONES WITH SURFACE LOW MOVING ACROSS NORTHERN TEXAS AND OVER THE SOUTHERN AND CENTRAL PARTS OF ARKANSAS TONIGHT. A SURFACE BOUNDARY REACHING EAST FROM THE SURFACE LOW INTO NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTH CENTRAL LOUISIANA WILL CONTINUE LIFTING TO THE NORTH AND A TRAILING COLD FRONT FROM THE LOW WILL SPREAD EAST ACROSS TEXAS AND THROUGH THE FOUR STATE REGION. /06/ && .AVIATION... SEVERE WEATHER DEVELOPED SHORTLY AFTER SUNSET. SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG AND GUSTY WINDS OVER NORTHEAST LOUISIANA EXTEND NORTH INTO SOUTH CENTRAL ARKANSAS AND ACTIVITY IS MOVING TO THE EAST AND SOUTHEAST AT 25-30 KTS. IFR CONDITIONS EXPECTED TO CONTINUE THROUGH SHORTLY AFTER MIDNIGHT THESE AREAS. MEANWHILE OTHER AREAS WEST OF A NASHVILLE ARKANSAS TO ALEXANDRIA LOUISIANA LINE IS EXPECTED TO REMAIN VFR THROUGH SUNRISE EXCEPT PATCHY OVC/BKN007-010 BETWEEN 06Z-10Z. OTLK... SATURDAY VFR ALL ARKLATEX AFTER 15Z. /01/ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 77 47 70 / 30 0 0 0 MLU 60 78 46 68 / 50 0 0 0 DEQ 49 68 40 66 / 30 10 0 0 TXK 57 72 45 67 / 30 10 0 0 ELD 59 75 41 68 / 50 10 0 0 TYR 57 75 48 71 / 10 0 0 0 GGG 58 77 45 70 / 10 0 0 0 LFK 61 82 48 74 / 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/01
Hazardous weather outlook, Mar 14, 12:00 PM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI MAR 14 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI MAR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE TONIGHT...AHEAD OF A COLD FRONT. THESE STORMS WILL REMAIN SCATTERED IN NATURE...AND CONFINED MAINLY NORTH OF INTERSTATE 20. HOWEVER...ISOLATED STORMS COULD BECOME SEVERE...WITH LARGE HAIL...AND THE POSSIBILITY OF DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG STORM SYSTEM WILL ARRIVE TUESDAY OR WEDNESDAY WITH HEAVY RAINFALL AND POSSIBLY SOME SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...IS NOT ANTICIPATED AT THIS TIME. 17
In the hours before
Local storm report, Mar 14, 8:18 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
818 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL COTTON VALLEY 32.81N 93.42W
03/14/2008 E1.75 INCH WEBSTER LA AIRPLANE PILOT
GOLF BALL SIZED HAIL IN COTTON VALLEY
0810 PM FUNNEL CLOUD COTTON VALLEY 32.81N 93.42W
03/14/2008 WEBSTER LA LAW ENFORCEMENT
FUNNEL CLOUD SPOTTED JUST SOUTH OF COTTON VALLEY
&&
15Local storm report, Mar 14, 8:42 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
842 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL WALDO 33.35N 93.30W
03/14/2008 E1.75 INCH COLUMBIA AR BROADCAST MEDIA
GOLF BALL SIZED HAIL IN WALDO
0800 PM HAIL 1 NE MAGNOLIA 33.29N 93.22W
03/14/2008 E1.25 INCH COLUMBIA AR TRAINED SPOTTER
&&
15Local storm report, Mar 14, 8:43 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
843 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 18 W EL DORADO 33.22N 92.97W
03/14/2008 E0.75 INCH UNION AR LAW ENFORCEMENT
HAIL FELL IN THE MOUNT HOLLY COMMUNITY
&&
15Local storm report, Mar 14, 9:03 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 6 E MINDEN 32.62N 93.18W
03/14/2008 E1.75 INCH WEBSTER LA AMATEUR RADIO
0840 PM HAIL 3 N ARCADIA 32.59N 92.92W
03/14/2008 E0.88 INCH CLAIBORNE LA AIRPLANE PILOT
&&
D. BUTTSLocal storm report, Mar 14, 9:05 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 3 N ARCADIA 32.59N 92.92W
03/14/2008 E0.88 INCH CLAIBORNE LA AMATEUR RADIO
&&
D. BUTTSLocal storm report, Mar 14, 9:11 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 5 SE HOPE 33.62N 93.53W
03/14/2008 E1.75 INCH HEMPSTEAD AR LAW ENFORCEMENT
&&
D. BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:20 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 40 min |
| Mar 14, 7:59 PM CDT | Tornado Warning | SHV | Bossier, Webster | 31 min |
| Mar 14, 8:25 PM CDT | Tornado Warning | SHV | Claiborne, Webster | 35 min |
| Mar 14, 8:34 PM CDT | Tornado Warning | SHV | Bienville, Claiborne, Lincoln, Webster | 41 min |
| Mar 14, 8:59 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 31 min |
| Mar 14, 9:13 PM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln | 32 min |
| Mar 14, 9:28 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Ouachita, Union | 47 min |
| Mar 14, 9:44 PM CDT | Tornado Warning | SHV | Jackson, Lincoln, Ouachita | 46 min |
| Mar 14, 9:57 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 48 min |
| Mar 14, 10:45 PM CDT | Tornado Warning | SHV | Ouachita | 30 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.